how do you know if you "misfire" your HUMIRA pen?

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

Regular Member

Date Joined Oct 2009
Total Posts : 71
   Posted 7/9/2010 5:52 PM (GMT -6)   
There was a post a few days ago with a complaint about a "misfired" HUMIRA pen and the possibilty of the meds (fluid) leaking into their skin instead of going into the bloodstream?  I'm starting to think I might have done the same thing last week.  I injected a shot last Fri (7/2) and everything seemed fine except that usually I get a small itchy bump that lasts for a few days after where I inject and this time I did NOT get one.  In addition, I have been feeling crummy all week (almost as if I didn't take my shot last week.)  So my question is, how do you know FOR SURE if you've injected properly?  Would there actually be leakage?  I felt a decent sting as usual and the measuring tube was empty, but how do you really know that it went in directly?  I'm starting to think that maybe the ORAL Humira might be easier to take...    thoughts?

Veteran Member

Date Joined Jul 2008
Total Posts : 674
   Posted 7/9/2010 6:51 PM (GMT -6)   
I think when they say they missed they mean the liquid did not go in at all and that it went ONTO not into their skin.  This happens when you don't press down hard enough.  It happened to me a few times.

Dianogsed with Crohns: At 16 years old. 23 years old now.
Surgeries:3 Bowel Resections, Gallbladder Removed, 3 Abscess Cleanings, Fistula Repair
Current Meds: Methorexate, Vitamin B12 (injections), Nexium.
Next Surgery: None.

Regular Member

Date Joined May 2009
Total Posts : 173
   Posted 7/9/2010 7:56 PM (GMT -6)   
It cannot be administered orally or the antibody would be destroyed.
"What can't be changed must be endured" - unknown

DX with distal Crohn's colitis Oct 2007, predominantly in rectum
Colozal and Canasa for 2+ years - developed an intolerance
6MP - elevated LFTs after 100mg, no effect after 9 months
Currently: Remicade (Nov '09), and Paleo Diet. Not quite remission, but so much better!

Regular Member

Date Joined Oct 2009
Total Posts : 71
   Posted 7/9/2010 8:00 PM (GMT -6)   
so the Humira (liquid) literally OOZES out onto your skin so you can actually see it dripping on your upper leg or stomach, right? ...(kinda messy then...)

Veteran Member

Date Joined Feb 2003
Total Posts : 1811
   Posted 7/9/2010 8:59 PM (GMT -6)   
You would know because the medicine would spill onto your skin and feel like water dripping down. My hubby gives me the shots and one time he messed it up and I barely got jabbed by the needle and the humira went rolling down my arm and onto the floor. Nothing like watching $750 drip away. ;< Anyway, you would definitely know if you messed it up.

Regular Member

Date Joined Jun 2010
Total Posts : 113
   Posted 7/9/2010 9:45 PM (GMT -6)   
It was me!! I think something was wrong with the needle at the top- the part that doesn't go in to your skin. I injected it as I always do and definitely felt the needle go in but only a small amount of burning instead of the ten seconds of super burning that I usually feel. I knew something was up and saw the clear liquid all over my leg. The needle was actually still in me, but the medicine somehow leaked out. If it doesn't go in you, I think it would be pretty obvious from leakage because it is a significant quantity of liquid. If you didn't see any leakage and you felt the medicine (and could see that there was none left in the pen) then I would say that everything was normal. Again, I think the misfires are easy to spot when they happen.

Regular Member

Date Joined Oct 2009
Total Posts : 71
   Posted 7/10/2010 6:05 PM (GMT -6)   
OK, it definitely didn't happen to me then. (that would be very obvious!) thanks for the response ;)

Regular Member

Date Joined Feb 2007
Total Posts : 430
   Posted 7/12/2010 12:15 PM (GMT -6)   
The fact that you didn't get the itchy bump is actually a good thing - it means your body is adapting to the med. I had one misfire as I was removing the cap so I witnessed the medication go down the drain - literally, because I was standing at the sink when I took the cap off!

kia c.
Regular Member

Date Joined Jun 2004
Total Posts : 111
   Posted 7/12/2010 12:30 PM (GMT -6)   
I had one misfire as I was removing the cap said...
That's what happened to me recently too!  Pulled off cap 1 and found I was holding the needle and the glass tube in my other hand ... and $750.00 worth of medicine drippling on the floor. 
My husband is convinced I twisted the pen when I removed the cap.  The Humira representative told me it often happens. 
FYI ... if that happens; hang onto the pen and the box in came in (with the lot number).  Call the pharmacy that you purchased it from ... then they'll have you call the pharmacutical company (is it Abott?) ... and after an act of congress and promising them your first born child, they'll send a replacement ... PLUS a bonus pen to cover you in case it happens again.
New Topic Post Reply Printable Version
Forum Information
Currently it is Thursday, October 27, 2016 4:07 AM (GMT -6)
There are a total of 2,712,737 posts in 299,125 threads.
View Active Threads

Who's Online
This forum has 153709 registered members. Please welcome our newest member, jardanarab8.
199 Guest(s), 5 Registered Member(s) are currently online.  Details
George_, THE HAPPY TURTLE, Bhutan boy, Lamilla, Not-there-yet

Follow on Facebook  Follow on Twitter  Follow on Pinterest

©1996-2016 LLC  All rights reserved.

Advertise | Privacy Policy & Disclaimer